×

zbMATH — the first resource for mathematics

Modular \(p\)-adic \(L\)-functions attached to real quadratic fields and arithmetic applications. (English) Zbl 1368.11052
This paper proves a vast generalization of a number of results on \(p\)-adic \(L\)-functions for real quadratic fields, and Stark-Heegner, or Darmon, points on elliptic curves to the setting of more general elliptic modular forms. More precisely, one fixes an integer \(N\geq 1\), a prime number \(p\nmid N\), and a normalized eigenform \(f=\sum_{n\geq 1}a_nq^n\in S_{k_0+2}(\Gamma_0(Np))\) which is new at \(N\), satisfying the conditions that \(a_p^2\neq p^{k_0+1}\) and \(\mathrm{ord}_p(a_p)<k_0+1\). Let \(F\) be Coleman’s family of eigenforms passing through \(f\). Let \(K\) be a real quadratic field and let \(\psi\) be an unramified character of \(\mathrm{Gal}(\bar K/K)\). Consider the algebraic part \(L^{\mathrm{alg}}(F_k^\sharp/K,\psi,k/2+1)\) of the special value of the complex \(L\)-function \(L(F_k^\sharp/K,\psi,k/2+1)\), where if \(F_k\) is the \(k\)-specialization (where \(k\geq 2\) is an even integer) of the Coleman family \(F\) and \(F_k\) is \(p\)-old, then \(F_k^\sharp\) is the form of level \(N\) whose \(p\)-stabilization is \(F_k\) (note that all forms verity this except possibly one of them, but the constancy of the slope).
The first result is (under mild technical assumptions) the existence of a \(p\)-adic analytic \(L\)-function \(\mathcal{L}_{F/K,\psi}\) defined on the weight space \(\mathcal{W}=\mathrm{Hom}(\mathbb Z_p^\times,\mathbb Z_p^\times)\) which interpolates \(k\mapsto L^{\mathrm{alg}}(F_k^\sharp/K,\psi,k/2+1)\) for even integers \(k\geq 2\), up to some explicit Euler-type factors. This is done in all cases when these values are not forced to vanish for sign reasons.
The second main result of the paper considers the case of genus characters of \(K\). When \(\psi\) is a such a character, we have a factorization of \(\mathcal{L}_{F/K,\psi}\) into two Mazur-Kitagawa \(p\)-adic \(L\)-functions (due to the fact that the classical \(L\)-series which are interpolated by these \(p\)-adic \(L\)-functions have a similar factorization).
The third result is a relation between these \(p\)-adic \(L\)-functions and global cycles, with applications to the rationality conjecture for Darmon cycles. For this, one has to assume in addition that \(F\) has a \(p\)-new specialization in weight \(k_0+2\). Under natural parity hypotheses, the authors relate the \(p\)-adic derivatives of each of the Mazur-Kitagawa factors of \(\mathcal{L}_{F/K,\psi}\) (when \(\psi\) is a genus character) at \(k_0\) to Bloch-Kato logarithms of Heegner cycles. On the other hand, the derivatives of \(\mathcal{L}_{F/K,\psi}\) encodes the position of the so called Darmon cycles, higher weight analogues of Stark-Heegner points on elliptic curves. As an application, the authors obtain striking rationality results for these Darmon cycles.

MSC:
11F85 \(p\)-adic theory, local fields
11F11 Holomorphic modular forms of integral weight
11F66 Langlands \(L\)-functions; one variable Dirichlet series and functional equations
11S40 Zeta functions and \(L\)-functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ash A. and Stevens G., p-adic deformation of arithmetic cohomology, preprint 2008, .
[2] Bellaiche J., Critical p-adic L-functions, Invent. Math. 189 (2012), no. 1, 1-60. · Zbl 1318.11067
[3] Bertolini M. and Darmon H., Hida families and rational points on elliptic curves, Invent. Math. 168 (2007), no. 2, 371-431. · Zbl 1129.11025
[4] Bertolini M. and Darmon H., The rationality of Stark-Heegner points over genus fields of real quadratic fields, Ann. of Math. (2) 170 (2009), 343-369. · Zbl 1203.11045
[5] Bertolini M., Darmon H. and Green P., Periods and points attached to quadratic algebras, Heegner points and Rankin L-series (Berkeley 2001), Math. Sci. Res. Inst. Publ. 49, Cambridge University Press, Cambridge (2004), 323-367. · Zbl 1173.11328
[6] Bertolini M., Darmon H. and Iovita A., Families of automorphic forms on definite quaternion algebras and Teitelbaum’s conjecture, Représentations p-adiques de groupes p-adiques III: Méthodes globales et géométriques, Astérisque 331, Société Mathématique de France, Paris (2010), 29-64. · Zbl 1251.11033
[7] Bloch S. and Kato K., L-functions and Tamagawa numbers of motives, The Grothendieck Festschrift. Volume I, Progr. Math. 86, Birkhäuser-Verlag, Boston (1990), 333-400. · Zbl 0768.14001
[8] Coleman R. F. and Iovita A., Hidden structures on curves, Représentations p-adiques de groupes p-adiques III: Méthodes globales et géométriques, Astérisque 331, Société Mathématique de France, Paris (2010), 179-254. · Zbl 1251.11047
[9] Darmon H., Integration of \({\mathcal{H}_{p}×\mathcal{H}}\) and arithmetic applications, Ann. of Math. (2) 154 (2001), no. 2, 589-639. · Zbl 1035.11027
[10] Dasgupta S. and Greenberg M., \({\mathcal{L}}\)-invariants and Shimura curves, Algebra Number Theory 6 (2012), no. 3, 455-485. · Zbl 1285.11072
[11] Greenberg M., Stark-Heegner points and the cohomology of quaternionic Shimura varieties, Duke Math. J. 147 (2009), no. 3, 541-575. · Zbl 1183.14030
[12] Greenberg M. and Seveso M. A., p-adic families of cohomological modular forms for indefinite quaternion algebras and the Jacquet-Langlands correspondence, Canad. J. Math., to appear. · Zbl 1406.11054
[13] Greenberg M. and Seveso M. A., p-adic families of modular forms and p-adic Abel-Jacobi maps, preprint 2014, available at .
[14] Iovita A. and Spiess M., Derivatives of p-adic L-functions, Heegner cycles and monodromy modules attached to modular forms, Invent. Math. 154 (2003), no. 2, 333-384. · Zbl 1099.11032
[15] Kato K., p-adic Hodge theory and values of zeta functions of modular forms, Cohomologies p-adiques et applications arithmétiques (III), Astérisque 295, Société Mathématique de France, Paris (2004), 117-290. · Zbl 1142.11336
[16] Kitagawa K., On standard p-adic L-functions of families of elliptic cusp forms, p-adic monodromy and the Birch and Swinnerton-Dyer conjecture (Boston 1991), Contemp. Math. 165, American Mathematical Society, Providence (1994), 81-110. · Zbl 0841.11028
[17] Longo M. and Vigni S., The rationality of quaternionic Darmon points over genus fields of real quadratic fields, Int. Math. Res. Not. IMRN 2014 (2014), no. 13, 3632-3691. · Zbl 1312.11052
[18] Mazur B., On monodromy invariants occurring in global arithmetic, and Fontain’s theory, p-adic monodromy and the Birch and Swinnerton-Dyer conjecture (Boston 1991), Contemp. Math. 165, American Mathematical Society, Providence (1994), 1-20. · Zbl 0846.11039
[19] Mazur B., Tate J. and Teitelbaum J., On p-adic analogues of the conjecture of Birch and Swinnerton-Dyer, Invent. Math. 84 (1986), 1-48. · Zbl 0699.14028
[20] Murty K. and Murty R., Non-vanishing of L-functions and applications, Progr. Math. 157, Birkhäuser-Verlag, Basel 1997. · Zbl 0916.11001
[21] Pollack R. and Stevens G., Overconvergent modular symbols and p-adic L-functions, Ann. Sci. Éc. Norm. Supér. (4) 44 (2011), 1-42. · Zbl 1268.11075
[22] Pollack R. and Stevens G., Critical slope p-adic L-functions, J. Lond. Math. Soc.(2) 87 (2013), 428-452. · Zbl 1317.11051
[23] Popa A., Central values of rankin L-series over real quadratic fields, Compos. Math. 142 (2006), 811-866. · Zbl 1144.11041
[24] Rotger V. and Seveso M. A., L-invariants and Darmon cycles attached to modular forms, J. Eur. Math. Soc. (JEMS) 14 (2012), no. 6, 1955-1999. · Zbl 1292.11069
[25] Schneider P. and Teitelbaum J., Continuous and locally analytic representation theory, Lectures at Hangzhou 2004, .
[26] Scholl A. J., Motives for modular forms, Invent. Math. 100 (1990), 419-430. · Zbl 0760.14002
[27] Seveso M. A., p-adic L-functions and the rationality of Darmon cycles, Canad. J. Math. 64 (2012), no. 5, 1122-1181. · Zbl 1303.11060
[28] Seveso M. A., The Teitelbaum conjecture in the indefinite setting, Amer. J. Math. 135 (2013), 1525-1557. · Zbl 1288.11051
[29] Seveso M. A., Heegner cycles and derivatives of p-adic L-functions, J. reine angew. Math. 686 (2014), 111-148. · Zbl 1356.11040
[30] Shahabi S., p-adic deformation of Shintani cycles, PhD thesis, McGill University, 2008.
[31] Shimura G., On the Periods of Modular Forms, Math. Ann. 229 (1977), 211-222. · Zbl 0363.10019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.